• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Do i just have to put up with insomnia?

Silver

Silver

Well-known member
Joined
Dec 25, 2014
Messages
62
Location
Norwich
Since i stopped mirtazpine, which was ages ago, i've not been able to sleep without taking something. Even before mirtazapine, i don't think i slept. Is it a case of 'suck it up'? Is it just something that comes along with bipolar disorder. Off medication i know how my sleep pattern changes with eahc mood state, but on medication, i'm on lamictal, i cannot sleep without taking either a hypnotic or an antihistamine. Herbal ones do very little.

My mind is very bust. It repeats the past, the day, not usually the future and those worries, just things that have gone on perviously, some painful some just plain remembering. It is a bit like still having racing thoughts.

Does this happen to all of us?
 
M

Mastiff mom

Well-known member
Joined
Jun 22, 2014
Messages
1,157
Location
Washington,DC
Dear Silver, I'm so sorry you're not sleeping well. It's essential you report this to your doctor. You may need something prescribed. My daughter is an insomniac and she takes medication to sleep. I've had sleep problems, too. I hope you're able to get some help and some good sleep. Hugs.
 

MarlieeB

ACCOUNT CLOSED
Joined
Jan 15, 2013
Messages
25,044
I'm the same. While taking Mirt my sleeping was alright, well actually I slept a little too much. Since I stopped my sleep is worse. Problem with me is that no other prescribed sleeping pills work for me so I'm kinda stuck.
 
Silver

Silver

Well-known member
Joined
Dec 25, 2014
Messages
62
Location
Norwich
Lack of sleep has got to be one of the worst things. My sleepers don't work half the time, half the time i sleep well. It's so hard at work if i haven't slept. I have been known to fall asleep on my break. I don't know how much longer i can go on like this. I don't know of a solution. I've had temazepam in the past but that doesn't work with lamictal for some reason. My ex husband who also had bipolar disorder, he takes lithium, he slept fine every night, no problems. I don't want to change medication.
 
rasselas.redux

rasselas.redux

ACCOUNT CLOSED
Joined
Jul 30, 2012
Messages
5,676
Location
Mumbojumboland
I think sleep is 90% of the problem for most people most of the time.

A lot of my life has been like having a sleeping disorder and then problems stemming from it.

If your head is full of woes and stresses at night then that is treatable. It's something that mindfulness can help with and other mental calming techniques. But if like me it's simply that I just seem to ping into heightened energy states when it approaches midnight, it's a different kettle of fish. Then you are talking about the flows of energy and energy doesn't seem to respond well to reasoning or softly played violins or 8 hour recordings of whales pissing into buckets.

I had a good run self-medicating sleep. But the tablet was affecting my waking self. You don't realise this about drugs until you come off them. One bignose calls it The Spellbinding Effect. I agree with him. It's frightening in some ways.
 
Silver

Silver

Well-known member
Joined
Dec 25, 2014
Messages
62
Location
Norwich
There are things in my head but not worries, just stuff, crap, you know, nothing in particular, thoughts, but the longer i am awake, the more wired i get, the more i think, the more awake i am, then by 2am i'm WIDE awake and need to take whatever i can get my hands on to slow everything down. I often have said to the psychiatrists that i have a disorder or sleep and energy, not really mood. My sleep and energy system isn't function correctly. It's a worry as at 2am i swallow this and that, without much thought for dangerous combinations, and without much thought for the fact that i have to get up and drive in 4 hours time, when you need to give yourself 8 hours for the med to get out of your system.

It's a massive problem.

Sleepers can make you depressed if you take them for too long. Is that what you meant at the end of your post?
 
rasselas.redux

rasselas.redux

ACCOUNT CLOSED
Joined
Jul 30, 2012
Messages
5,676
Location
Mumbojumboland
Emotionally blunted then when Emotionally challenging way more intense than in keeping with the situation. More irritiable and cognitively erratic more than usual. In as few words as possible.

The part about sleep and mood you wrote hit home. Bang on.

Things are much improved I just see sleep now as the major difficulty.

May be best to engineer life around sleep and not vice versa.

Thanks.
 
Thread starter Similar threads Forum Replies Date
T Bipolar Forum 10
M Bipolar Forum 8
G Bipolar Forum 24
Top